MAUDE Adverse Event Report: EXACTECH, INC. LOGIC CR TIB INSERT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. LOGIC CR TIB INSERT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Catalog Number 02-012-49-4009
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Swelling/ Edema (4577)
Date of Event 07/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, the patient had an initial right tka on (b)(6) 2019 and subsequently began experiencing swelling and pain in the operative knee.The patient's symptoms continued for an additional 3.5 years.The patient followed up with his orthopedic surgeon and had radiographs taken, which revealed asymmetric polyethylene wear.Ct was then performed to ensure the implant was not metal on metal.The patient scheduled for a revision and taken to the operating room.Exposure was made through the existing tka incision.Extensive amounts of synovitis could be observed in all compartments of the knee.Polyethene debris could be observed floating freely within the joint.Polyethylene liner was removed.Polyethylene liner had near completely worn off the posterior medial edge and oxidization could be seen on the polyethene liner.Major synovectomy was performed.A new poly was placed in the tibial tray and the patient's wound was closed.All fragments, parts or pieces were removed by the surgeon.There was no reported surgical delay/prolongation.The patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
Pending investigation.
 
Event or Problem Description
Revision op report on (b)(6) 2023 diagnosis: polyethylene of right knee prosthesis there is very significant synovitis in the medial gutter and the lateral gutter proximal of the patellofemoral joint and anterior to the medial joint and anterior to the lateral joint line.It had a very hypertrophic appearance.The polyethylene component came out.It was very worn both medially and laterally.The patient was transferred to gurney and taken to the recovery room.There is no other information available.
 
Additional Manufacturer Narrative
D10.Concomitants: 02-010-03-0340 - logic cr femoral cem, right, sz 4, sn 5726275 02-012-45-4040 - lgc tibial fit tray cem sz 4f / 4t, sn (b)(6) - three peg patella 32mm, sn (b)(6).H3- pending investigation.No other information available.H11.Correction ¿ f10 should be blank.
 
Additional Manufacturer Narrative
H3: the revision reported was likely the result of prosthesis wear and prosthesis fracture.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.Additionally, a contributing factor to the wear and delamination may have been the result of being packaged in a non-conforming vacuum bag for more than five years.The most probable root cause for the reported event of ¿prosthesis wear¿ is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.
 
Additional Manufacturer Narrative
The revision reported was likely the result of prosthesis wear and prosthesis fracture.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.Additionally, a contributing factor to the wear and delamination may have been the result of being packaged in a non-conforming vacuum bag for more than five years.H6: corrected health effect, component, and investigation clinical codes.

Brand Name
LOGIC CR TIB INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key17393944
Report Number1038671-2023-01769
Device Sequence Number14941184
Product Code JWH
UDI-Device Identifier10885862174512
UDI-Public10885862174512
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K111400
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2020
Device Catalogue Number02-012-49-4009
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer04/30/2024
05/03/2024
01/16/2025
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date04/30/2024
05/09/2024
01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/27/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0021-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale